Had erbium laser 3 wks ago, added retinol for better results, now have an orange peel texture. Did I ruin my skin? (Photo)
Doctor Answers 2
Retinol after Resurfacing
Thanks so much for your question.
It's a little hard with the lighting in these pictures as well as the lack of before pictures to make a clear diagnosis, but your skin does appear indurated (swelling within the skin) and inflamed. I would absolutely stop the retinol until your skin has completely calmed down and the physician who did the laser evaluates your skin and tells you that you are ready to restart. Right after a laser, your skin is reset and you may need to restart at a lower potency, or only a few times a week until your skin is ready to up your dosage.
It's really important to stay in close contact with the physician who did your laser so they can evaluate your before and after progress laser in person. In the meantime, avoid the sun or use physical sunblocks (zinc/titanium) as much as possible, keep the skin moist with water/gel based moisturizers (given your history of acne and small blocked pores in your picture) and save the retinols for when your skin is fully healed.
Discontinue Cream Use--See a cosmetic dermatologist
I recommend discontinuing use of the cream and following up with a cosmetic dermatologist for a formal evaluation. It's hard to tell with the lighting in the pictures, but this looks slightly burned. I recommend sun protection and silicone gel with growth factors. See an expert. Best, Dr. Emer
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.